Alert archive / California / Wind Advisories in 2024
Wind Advisory 21, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Mar 28, 2024, 1:08 PM PDT for 6 counties in California. It took effect at Mar 29, 2024, 2:00 PM PDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2024, 1:08 PM PDT (20:08 UTC)
- In effect from
- Mar 29, 2024, 2:00 PM PDT
- Expired
- Mar 30, 2024, 5:56 AM PDT
- In force
- 16 hr
- Issued by
- NWS Hanford, CA
Counties Fresno County, CA, Kern County, CA, Kings County, CA, Madera County, CA, Mariposa County, CA, Merced County, CA
The radar
The San Joaquin Valley radar (KHNX), 44 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 8.1 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
306 WWUS76 KHNX 282008 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 108 PM PDT Thu Mar 28 2024 CAZ300-308-313-290400- /O.NEW.KHNX.WI.Y.0021.240329T2200Z-240330T1300Z/ West Side Mountains north of 198-West Side Mountains South of 198- Buena Vista- Including the cities of San Luis Reservoir, McKittrick, Taft, and Blackwells Corner 108 PM PDT Thu Mar 28 2024 ...WIND ADVISORY IN EFFECT FROM 3 PM FRIDAY TO 6 AM PDT SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Buena Vista, West Side Mountains South of 198, and West Side Mountains north of 198. * WHEN...From 3 PM Friday to 6 AM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ337>339-290400- /O.CON.KHNX.WI.Y.0020.000000T0000Z-240329T0800Z/ Indian Wells Valley-Mojave Desert Slopes-Mojave Desert- Including the cities of Inyokern, Ridgecrest, Rosamond, Mojave, Randsburg, Edwards AFB, and California City 108 PM PDT Thu Mar 28 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT FRIDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Indian Wells Valley, Mojave Desert, and Mojave Desert Slopes. * WHEN...Until 1 AM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AB
7 follow-up statements
595 WWUS76 KHNX 290141 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 641 PM PDT Thu Mar 28 2024 CAZ337>339-290800- /O.CON.KHNX.WI.Y.0020.000000T0000Z-240329T0800Z/ Indian Wells Valley-Mojave Desert Slopes-Mojave Desert- Including the cities of Mojave, Ridgecrest, California City, Rosamond, Edwards AFB, Randsburg, and Inyokern 641 PM PDT Thu Mar 28 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT FRIDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Indian Wells Valley, Mojave Desert, and Mojave Desert Slopes. * WHEN...Until 1 AM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ300-308-313-291100- /O.CON.KHNX.WI.Y.0021.240329T2200Z-240330T1300Z/ West Side Mountains north of 198-West Side Mountains South of 198- Buena Vista- Including the cities of Taft, San Luis Reservoir, Blackwells Corner, and McKittrick 641 PM PDT Thu Mar 28 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM FRIDAY TO 6 AM PDT SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Buena Vista, West Side Mountains South of 198, and West Side Mountains north of 198. * WHEN...From 3 PM Friday to 6 AM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AS
102 WWUS76 KHNX 290747 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1247 AM PDT Fri Mar 29 2024 CAZ337>339-291615- /O.EXP.KHNX.WI.Y.0020.000000T0000Z-240329T0800Z/ /O.EXB.KHNX.WI.Y.0021.240329T2100Z-240330T0600Z/ Indian Wells Valley-Mojave Desert Slopes-Mojave Desert- Including the cities of Rosamond, Randsburg, Inyokern, Edwards AFB, Mojave, California City, and Ridgecrest 1247 AM PDT Fri Mar 29 2024 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... ...WIND ADVISORY WILL EXPIRE AT 1 AM PDT EARLY THIS MORNING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Indian Wells Valley, Mojave Desert, and Mojave Desert Slopes. * WHEN...From 2 PM this afternoon to 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ300-308-313-291615- /O.CON.KHNX.WI.Y.0021.240329T2200Z-240330T1300Z/ West Side Mountains north of 198-West Side Mountains South of 198- Buena Vista- Including the cities of San Luis Reservoir, Taft, Blackwells Corner, and McKittrick 1247 AM PDT Fri Mar 29 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PDT SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Buena Vista, West Side Mountains South of 198, and West Side Mountains North of 198. * WHEN...From 3 PM this afternoon to 6 AM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BSO
952 WWUS76 KHNX 290825 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 125 AM PDT Fri Mar 29 2024 CAZ301>303-317-291630- /O.EXB.KHNX.WI.Y.0021.240329T2200Z-240330T0600Z/ Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le Grand - Snelling-Mariposa Madera Foothills- Including the cities of El Portal, Los Banos, Atwater, Mariposa, Planada, Madera, Le Grand, Merced, and Lake Mcclure 125 AM PDT Fri Mar 29 2024 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * WHAT...South to southeast winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Los Banos - Dos Palos, Mariposa Madera Foothills, Merced - Madera - Mendota, and Planada - Le Grand - Snelling. * WHEN...From 3 PM this afternoon to 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ337>339-291630- /O.CON.KHNX.WI.Y.0021.240329T2100Z-240330T0600Z/ Indian Wells Valley-Mojave Desert Slopes-Mojave Desert- Including the cities of Rosamond, Randsburg, Inyokern, Edwards AFB, Mojave, California City, and Ridgecrest 125 AM PDT Fri Mar 29 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Indian Wells Valley, Mojave Desert, and Mojave Desert Slopes. * WHEN...From 2 PM this afternoon to 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ300-308-313-291630- /O.CON.KHNX.WI.Y.0021.240329T2200Z-240330T1300Z/ West Side Mountains north of 198-West Side Mountains South of 198- Buena Vista- Including the cities of San Luis Reservoir, Taft, Blackwells Corner, and McKittrick 125 AM PDT Fri Mar 29 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PDT SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Buena Vista, West Side Mountains South of 198, and West Side Mountains north of 198. * WHEN...From 3 PM this afternoon to 6 AM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BSO
205 WWUS76 KHNX 291602 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 902 AM PDT Fri Mar 29 2024 CAZ337>339-300030- /O.CON.KHNX.WI.Y.0021.240329T2100Z-240330T0600Z/ Indian Wells Valley-Mojave Desert Slopes-Mojave Desert- Including the cities of Inyokern, Randsburg, California City, Rosamond, Mojave, Edwards AFB, and Ridgecrest 902 AM PDT Fri Mar 29 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Indian Wells Valley, Mojave Desert, and Mojave Desert Slopes. * WHEN...From 2 PM this afternoon to 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ300-308-313-300030- /O.CON.KHNX.WI.Y.0021.240329T2200Z-240330T1300Z/ West Side Mountains north of 198-West Side Mountains South of 198- Buena Vista- Including the cities of San Luis Reservoir, McKittrick, Taft, and Blackwells Corner 902 AM PDT Fri Mar 29 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PDT SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Buena Vista, West Side Mountains South of 198, and West Side Mountains north of 198. * WHEN...From 3 PM this afternoon to 6 AM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ301>303-317-300030- /O.CON.KHNX.WI.Y.0021.240329T2200Z-240330T0600Z/ Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le Grand - Snelling-Mariposa Madera Foothills- Including the cities of Atwater, El Portal, Planada, Lake Mcclure, Los Banos, Le Grand, Merced, Madera, and Mariposa 902 AM PDT Fri Mar 29 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * WHAT...Southeast winds 10 to 20 mph with gusts up to 40 mph expected. * WHERE...Los Banos - Dos Palos, Mariposa Madera Foothills, Merced - Madera - Mendota, and Planada - Le Grand - Snelling. * WHEN...From 3 PM this afternoon to 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ EW
246 WWUS76 KHNX 300012 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 512 PM PDT Fri Mar 29 2024 CAZ300-308-313-301100- /O.CON.KHNX.WI.Y.0021.000000T0000Z-240330T1300Z/ West Side Mountains north of 198-West Side Mountains South of 198- Buena Vista- Including the cities of Taft, McKittrick, San Luis Reservoir, and Blackwells Corner 512 PM PDT Fri Mar 29 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Buena Vista, West Side Mountains South of 198, and West Side Mountains north of 198. * WHEN...Until 6 AM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ301>303-317-300600- /O.CON.KHNX.WI.Y.0021.000000T0000Z-240330T0600Z/ Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le Grand - Snelling-Mariposa Madera Foothills- Including the cities of Merced, El Portal, Le Grand, Mariposa, Planada, Atwater, Los Banos, Lake Mcclure, and Madera 512 PM PDT Fri Mar 29 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Southeast winds 10 to 20 mph with gusts up to 40 mph. * WHERE...Los Banos - Dos Palos, Mariposa Madera Foothills, Merced - Madera - Mendota, and Planada - Le Grand - Snelling. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ337>339-300600- /O.CON.KHNX.WI.Y.0021.000000T0000Z-240330T0600Z/ Indian Wells Valley-Mojave Desert Slopes-Mojave Desert- Including the cities of Edwards AFB, Randsburg, Mojave, Rosamond, Ridgecrest, California City, and Inyokern 512 PM PDT Fri Mar 29 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Indian Wells Valley, Mojave Desert, and Mojave Desert Slopes. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AS
800 WWUS76 KHNX 300546 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1046 PM PDT Fri Mar 29 2024 CAZ301>303-317-337>339-300700- /O.EXP.KHNX.WI.Y.0021.000000T0000Z-240330T0600Z/ Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le Grand - Snelling-Mariposa Madera Foothills-Indian Wells Valley- Mojave Desert Slopes-Mojave Desert- Including the cities of Mariposa, Ridgecrest, Lake Mcclure, Madera, California City, Edwards AFB, Planada, Rosamond, Le Grand, Merced, Los Banos, El Portal, Inyokern, Randsburg, Atwater, and Mojave 1046 PM PDT Fri Mar 29 2024 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... Winds have dropped to below advisory levels, and the advisory will be allowed to expire. $$ CAZ300-308-313-301300- /O.CON.KHNX.WI.Y.0021.000000T0000Z-240330T1300Z/ West Side Mountains north of 198-West Side Mountains South of 198- Buena Vista- Including the cities of McKittrick, San Luis Reservoir, Taft, and Blackwells Corner 1046 PM PDT Fri Mar 29 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Buena Vista, West Side Mountains South of 198, and West Side Mountains north of 198. * WHEN...Until 6 AM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AS
199 WWUS76 KHNX 301256 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 556 AM PDT Sat Mar 30 2024 CAZ300-308-313-301400- /O.CAN.KHNX.WI.Y.0021.000000T0000Z-240330T1300Z/ West Side Mountains north of 198-West Side Mountains South of 198- Buena Vista- Including the cities of Blackwells Corner, Taft, San Luis Reservoir, and McKittrick 556 AM PDT Sat Mar 30 2024 ...WIND ADVISORY IS CANCELLED... Wind gusts of 35 mph or higher are no longer expected. Therefore, the Wind Advisory has been cancelled. $$ BS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Mar 28, 3:45 AM PDT, 9 hours 23 minutes earlier. Its key messages:
- 1. There is a 65 percent chance for at least 8 inches of snow for elevations above 7,000 feet in Yosemite National Park through 5 PM Thursday. 2. A Wind Advisory will be in effect from 11 AM Thursday through 1 AM Friday for the Kern County Deserts and Mountain Slopes. 3. There is around generally a 60 to 90 percent chance of one foot of snow or more in the Sierra Nevada above 5,500 feet Friday afternoon through Sunday, mainly Fresno County north. 4. There is around 55 to 75 percent chance of one inch of rain or more in the Sierra Nevada foothills and about 25 to 50 percent for the Kern County mountains Friday afternoon through Sunday. 5. Dry and warming trend is forecast to occur early next week.
Area forecast discussion, Mar 28, 3:45 AM PDT, 9 hours 23 minutes before
Area Forecast Discussion National Weather Service Hanford CA 345 AM PDT Thu Mar 28 2024 .KEY MESSAGES... 1. There is a 65 percent chance for at least 8 inches of snow for elevations above 7,000 feet in Yosemite National Park through 5 PM Thursday. 2. A Wind Advisory will be in effect from 11 AM Thursday through 1 AM Friday for the Kern County Deserts and Mountain Slopes. 3. There is around generally a 60 to 90 percent chance of one foot of snow or more in the Sierra Nevada above 5,500 feet Friday afternoon through Sunday, mainly Fresno County north. 4. There is around 55 to 75 percent chance of one inch of rain or more in the Sierra Nevada foothills and about 25 to 50 percent for the Kern County mountains Friday afternoon through Sunday. 5. Dry and warming trend is forecast to occur early next week. && .DISCUSSION... A short wave trough is bringing light to moderate precipitation to areas mainly north of Kern County. Rainfall amounts thus far are generally a few hundredths to around one tenth of an inch across the San Joaquin Valley with one quarter to one half of an inch in the Mariposa and Madera County portions of the Sierra Nevada. Precipitation will continue through the morning then taper off this afternoon. A Winter Weather Advisory remains in effect above 7000 feet for Yosemite NP outside of the valley and for the Upper San Joaquin River through 5 PM this afternoon. There is a 65 percent chance for at least 8 inches of snow above 7000 feet in Yosemite NP outside of the valley. A tightening onshore surface pressure gradient will result in strong westerly wind gusts across the Mojave Slopes and Kern County desert today. A Wind Advisory is in effect for these areas from 11 AM this morning until 1 AM on Friday. Strongest gusts will occur around Indian Wells Canyon where the probabilities for 45 mph or higher gusts are 90 percent. A stronger storm system is on tap for Friday into the weekend as energy from the Gulf of Alaska drops south and develops a closed upper low off the northern California coast. Moist southwesterly aloft will be focused over central California Friday night into Saturday morning when the bulk of the precipitation is expected to occur. The Weather Prediction Center has placed the entire forecast area outside of the Sierra Nevada under a Marginal Risk for excessive rainfall on Friday and Saturday. Probabilities for one inch of rainfall are generally 55 to 75 percent across the Sierra Nevada foothills and generally 25 to 50 percent over the Kern County mountains, highest around the Frazier Park and Pine Mountain Club communities. Snow levels are expected to be near 5000 feet for the majority of the event. Probabilities for one foot of snowfall from Friday afternoon to Sunday afternoon are generally 60 to 90 percent over the Sierra Nevada and 40 to 60 percent around Pine Mountain Club. Generally light showers will continue Saturday afternoon through Sunday then taper off Sunday night. Snow levels lower to around 4500 feet Sunday morning and could result in some mixed precipitation along the Tehachapi and Tejon Passes. An upper ridge builds in from the eastern Pacific Monday through Wednesday. A warming trend will result with maximum temperatures forecast to be around 4 to 8 degrees above climatological normal by Wednesday. Normal highs across the San Joaquin Valley are in the lower 70s. Probabilities for a max temperature of 80 degrees or higher across the SJ Valley on Wednesday generally range from 25 to 50 percent. && .AVIATION... Areas of MVFR with local mountain obscuring IFR conditions in precipitation for areas mainly north of Kern County. Otherwise, VFR conditions will prevail across Central California for at least the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information and/or to provide feedback. && .HNX WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 11 AM this morning to 1 AM PDT Friday for CAZ337>339. Winter Weather Advisory above 7000 feet until 5 PM PDT this afternoon for CAZ323-326. && DCH weather.gov/hanford
In the hours before
Local storm report, Mar 28, 9:24 AM PDT, 3 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Hanford CA
924 AM PDT Thu Mar 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM Snow 8 NW Hetch Hetchy 38.03N 119.88W
03/28/2024 M6.0 Inch Tuolumne CA Mesonet
6 inches of snow measured at Lower Kibbie
Ridge snotel in 24 hours.
0800 AM Snow 10 NE Hetch Hetchy 38.05N 119.67W
03/28/2024 M10.0 Inch Tuolumne CA Mesonet
10 inches of snow measured at the Paradise
Meadow snotel in 24 hours.
0800 AM Snow 9 SE Hetch Hetchy 37.87N 119.65W
03/28/2024 M7.0 Inch Tuolumne CA Mesonet
7 inches of snow measured at the White Wolf
snotel in 24 hours.
0800 AM Snow 6 ENE Tuolumne Meadows 37.89N 119.26W
03/28/2024 M10.0 Inch Tuolumne CA Mesonet
10 inches of snowfall measured at Dana
Meadows Snotel in 24 hours.
0800 AM Snow 8 SSE Yosemite Valley 37.64N 119.55W
03/28/2024 M6.0 Inch Mariposa CA Mesonet
6 inches of snowfall measured at Ostrander
Lake snotel in 24 hours.
0800 AM Snow 6 WSW Tuolumne Meadows 37.84N 119.45W
03/28/2024 M11.0 Inch Mariposa CA Mesonet
11 inches of snowfall at Tenaya Lake snotel
in 24 hours.
0800 AM Snow 10 WSW Devils Postpile 37.56N 119.24W
03/28/2024 M8.0 Inch Madera CA Mesonet
8 inches of snowfall measured at Green
Mountain snotel in 24 hours.
0820 AM Snow Devils Postpile 37.63N 119.08W
03/28/2024 M9.0 Inch Madera CA Mesonet
9 inches of snow measured at Devils Postpile
snotel in 24 hours.
&&The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 1:28 PM PDT | Winter Storm Watch | HNX | Kern | 14 hr |
| Mar 28, 1:28 PM PDT | Winter Storm Warning | HNX | Fresno, Kern, Madera, Mariposa, Tulare, Tuolumne | 69 hr |
Nearby
Wind Advisories in California, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.